Alert archive / New York / River Flood Warnings in 2012

River Flood Warning 2, NWS Binghamton, NY

September 18, 2012Delaware County, Sullivan County, New York

NWS Binghamton, NY issued this river flood warning at Sep 18, 2012, 5:36 PM EDT for Delaware County, Sullivan County, New York. It took effect at Sep 18, 2012, 8:52 PM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Sep 18, 2012, 5:36 PM EDT (21:36 UTC)
In effect from
Sep 18, 2012, 8:52 PM EDT
Expired
Sep 19, 2012, 7:22 AM EDT
In force
11 hr
Issued by
NWS Binghamton, NY
Flood severity
Minor

Counties Delaware County, NY, Sullivan County, NY

The radar

The Binghamton radar (KBGM), 96 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Beaver Kill at Cooks Falls (CKFN6). The gauge peaked at 14.42 ft at Sep 18, 2012, 11:00 PM EDT.

actionminormoderate05101509/1809/1909/20
Action stage
8 ft
Minor stage
10 ft
Moderate stage
16 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01420500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

565 
WGUS41 KBGM 182136
FLWBGM
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
536 PM EDT TUE SEP 18 2012

...THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN NEW YORK... 

  BEAVER KILL NEAR COOKS FALLS AFFECTING DELAWARE AND SULLIVAN 
  COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

DO NOT DRIVE OVER FLOODED ROADS OR BRIDGES...

STAY TUNED TO NOAA WEATHER RADIO...THE OFFICIAL VOICE OF THE NATIONAL
WEATHER SERVICE...FOR LATER DEVELOPMENTS...

FOR FURTHER RIVER AND WEATHER INFORMATION YOU CAN VISIT OUR WEBSITE 
AT WEATHER.GOV/BGM

&&

NYC025-105-190936-
/O.NEW.KBGM.FL.W.0002.120919T0400Z-120919T2300Z/
/CKFN6.1.ER.120919T0400Z.120919T0600Z.120919T1100Z.NO/
536 PM EDT TUE SEP 18 2012

THE NATIONAL WEATHER SERVICE IN BINGHAMTON NEW YORK HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BEAVER KILL NEAR COOKS FALLS.
* FROM THIS EVENING THROUGH EARLY WEDNESDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  5:00 PM TUESDAY THE STAGE WAS 4.9 FEET AND RISING RAPIDLY. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BETWEEN 9 PM AND MIDNIGHT...AND 
  CREST NEAR 11.5 FEET BY OVERNIGHT. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY 8 AM WEDNESDAY.
* IMPACT...AT 10.0 FEET...MINOR FLOODING OF LOW LAND AREAS NEAR THE RIVER GAUGE BEGINS.

$$

&&
             FLD  OBSERVED                FORECAST
LOCATION     STG  STG  DAY TIME     TUE    WED   THU
  COOKS FALL  10   4.9 TUE 05 PM    9.7    6.1   5.4
5 follow-up statements
146 
WGUS81 KBGM 190007
FLSBGM
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
807 PM EDT TUE SEP 18 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW 
YORK...
 
  BEAVER KILL NEAR COOKS FALLS AFFECTING DELAWARE AND SULLIVAN 
  COUNTIES 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

DO NOT DRIVE OVER FLOODED ROADS OR BRIDGES...

STAY TUNED TO NOAA WEATHER RADIO...THE OFFICIAL VOICE OF THE NATIONAL
WEATHER SERVICE...FOR LATER DEVELOPMENTS...

FOR FURTHER RIVER AND WEATHER INFORMATION YOU CAN VISIT OUR WEBSITE 
AT WEATHER.GOV/BGM

&&

NYC025-105-191207-
/O.EXT.KBGM.FL.W.0002.120919T0052Z-120920T0900Z/
/CKFN6.1.ER.120919T0052Z.120919T0600Z.120919T2100Z.NO/
807 PM EDT TUE SEP 18 2012

THE FLOOD WARNING CONTINUES FOR
  THE BEAVER KILL NEAR COOKS FALLS.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:00 PM TUESDAY THE STAGE WAS 10.1 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...REMAIN ABOVE FLOOD STAGE AND CONTINUE TO 
  RISE TO NEAR 15.9 FEET AROUND MIDNIGHT. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY MIDDAY WEDNESDAY.

$$

&&
             FLD  OBSERVED                FORECAST
LOCATION     STG  STG  DAY TIME  WED  THU  THU  THU  FRI
  COOKS FALL  10   7.0 TUE 06 PM    7.9    4.4    4.3
486 
WGUS81 KBGM 190011
FLSBGM
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
811 PM EDT TUE SEP 18 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW YORK..
  BEAVER KILL NEAR COOKS FALLS AFFECTING DELAWARE AND SULLIVAN 
  COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

DO NOT DRIVE OVER FLOODED ROADS OR BRIDGES...

STAY TUNED TO NOAA WEATHER RADIO...THE OFFICIAL VOICE OF THE NATIONAL
WEATHER SERVICE...FOR LATER DEVELOPMENTS...

FOR FURTHER RIVER AND WEATHER INFORMATION YOU CAN VISIT OUR WEBSITE 
AT WEATHER.GOV/BGM

&&

NYC025-105-191211-
/O.CON.KBGM.FL.W.0002.120919T0052Z-120920T0900Z/
/CKFN6.1.ER.120919T0052Z.120919T0600Z.120919T2100Z.NO/
811 PM EDT TUE SEP 18 2012

THE FLOOD WARNING CONTINUES FOR
  THE BEAVER KILL NEAR COOKS FALLS.
* UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:00 PM TUESDAY THE STAGE WAS 10.1 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...REMAIN ABOVE FLOOD STAGE AND CONTINUE TO 
  RISE TO NEAR 15.9 FEET AFTER MIDNIGHT. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY MIDDAY WEDNESDAY.

$$

&&
             FLD  OBSERVED                FORECAST
LOCATION     STG  STG  DAY TIME  WED  THU  THU  THU  FRI
  COOKS FALL  10   7.0 TUE 06 PM    7.9    4.4    4.3
974 
WGUS81 KBGM 190438
FLSBGM
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1238 AM EDT WED SEP 19 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW 
YORK...
 
  BEAVER KILL NEAR COOKS FALLS AFFECTING DELAWARE AND SULLIVAN 
  COUNTIES 
PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...

DO NOT DRIVE OVER FLOODED ROADS OR BRIDGES...

STAY TUNED TO NOAA WEATHER RADIO...THE OFFICIAL VOICE OF THE NATIONAL
WEATHER SERVICE...FOR LATER DEVELOPMENTS...

FOR FURTHER RIVER AND WEATHER INFORMATION YOU CAN VISIT OUR WEBSITE 
AT WEATHER.GOV/BGM

&&

NYC025-105-191638-
/O.EXT.KBGM.FL.W.0002.000000T0000Z-120920T0200Z/
/CKFN6.1.ER.120918T2304Z.120919T0230Z.120919T1400Z.NO/
1238 AM EDT WED SEP 19 2012

THE FLOOD WARNING CONTINUES FOR
  THE BEAVER KILL NEAR COOKS FALLS.
* AT 12:00 AM WEDNESDAY THE STAGE WAS 13.9 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS MORNING.


$$

&&
             FLD  OBSERVED                FORECAST
LOCATION     STG  STG  DAY TIME  THU  FRI  FRI  FRI  SAT
  COOKS FALL  10  13.9 WED 12 AM    5.7    3.6    3.3
283 
WGUS81 KBGM 190735
FLSBGM
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
335 AM EDT WED SEP 19 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NEW 
YORK...
 
  EAST BRANCH DELAWARE NEAR FISHS EDDY AFFECTING DELAWARE COUNTY
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW 
YORK...
 
  BEAVER KILL NEAR COOKS FALLS AFFECTING DELAWARE AND SULLIVAN 
  COUNTIES 
PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...

DO NOT DRIVE OVER FLOODED ROADS OR BRIDGES...

STAY TUNED TO NOAA WEATHER RADIO...THE OFFICIAL VOICE OF THE NATIONAL
WEATHER SERVICE...FOR LATER DEVELOPMENTS...

FOR FURTHER RIVER AND WEATHER INFORMATION YOU CAN VISIT OUR WEBSITE 
AT WEATHER.GOV/BGM

&&

NYC025-105-191935-
/O.EXT.KBGM.FL.W.0002.000000T0000Z-120919T2100Z/
/CKFN6.1.ER.120918T2304Z.120919T0230Z.120919T0900Z.NO/
335 AM EDT WED SEP 19 2012

THE FLOOD WARNING CONTINUES FOR
  THE BEAVER KILL NEAR COOKS FALLS.
* AT  3:00 AM WEDNESDAY THE STAGE WAS 11.0 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY THIS MORNING.


$$

NYC025-190805-
/O.CAN.KBGM.FL.W.0003.000000T0000Z-120920T0634Z/
/FSHN6.1.ER.120919T0335Z.120919T0515Z.120919T0627Z.NO/
335 AM EDT WED SEP 19 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE EAST BRANCH DELAWARE NEAR FISHS EDDY.
* AT  3:15 AM WEDNESDAY THE STAGE WAS 12.5 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* FELL BELOW FLOOD STAGE AT  2:27 AM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.1 FEET BY TOMORROW 
  MORNING.


$$

&&
             FLD  OBSERVED                FORECAST
LOCATION     STG  STG  DAY TIME  THU  FRI  FRI  FRI  SAT
  COOKS FALL  10  11.0 WED 03 AM    4.6    3.0    2.8
  FISHS EDDY  13  12.5 WED 03 AM    8.1    6.1    6.0
582 
WGUS81 KBGM 191122
FLSBGM
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
722 AM EDT WED SEP 19 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NEW 
YORK...
 
  BEAVER KILL NEAR COOKS FALLS AFFECTING DELAWARE AND SULLIVAN 
  COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...

DO NOT DRIVE OVER FLOODED ROADS OR BRIDGES...

STAY TUNED TO NOAA WEATHER RADIO...THE OFFICIAL VOICE OF THE NATIONAL
WEATHER SERVICE...FOR LATER DEVELOPMENTS...

FOR FURTHER RIVER AND WEATHER INFORMATION YOU CAN VISIT OUR WEBSITE 
AT WEATHER.GOV/BGM

&&

NYC025-105-191152-
/O.CAN.KBGM.FL.W.0002.000000T0000Z-120919T2100Z/
/CKFN6.1.ER.120918T2304Z.120919T0230Z.120919T0831Z.NO/
722 AM EDT WED SEP 19 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE BEAVER KILL NEAR COOKS FALLS.
* AT  7:00 AM WEDNESDAY THE STAGE WAS 8.7 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* FELL BELOW FLOOD STAGE AT  4:31 AM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 4.6 FEET THURSDAY  
  MORNING.


$$

&&
             FLD  OBSERVED                FORECAST
LOCATION     STG  STG  DAY TIME   8 AM THU  8 AM FRI  
  COOKS FALL  10   8.7 WED 7 AM    4.6       3.0

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this river flood warning went out at Sep 18, 5:02 PM EDT, 34 minutes earlier.

Area forecast discussion, Sep 18, 5:02 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
502 PM EDT TUE SEP 18 2012

.SYNOPSIS...
A COLD FRONT WILL SLOWLY PUSH ACROSS THE REGION TONIGHT...WITH
RAIN AND GUSTY WINDS SUBSIDING BY LATER THIS EVENING. HIGH
PRESSURE WILL BUILD IN...BRINGING DRY WEATHER FROM WEDNESDAY
THROUGH FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
5PM...REMOVED WESTERN PORTION OF TORNADO WATCH WHERE RAIN COOLED
AIR AS STABILIZED ATMOSPHERE QUITE A BIT, AND WIND SHEAR HAS
DECREASED. WILL CONTINUE EASTERN PORTION FOR AT LEAST THE NEXT
HOUR.

330 PM UPDATE... WE APPEAR TO BE TRANSITIONING FROM A SVR/WIND
THREAT...TO MORE OF A HVY RAIN THREAT ATTM.

THE BACK EDGE OF THE PRE-FRNTL BAND OF RAIN/EMBEDDED TSRA IS
SLOWLY PUSHING EWD FROM ABT THE I-81 CORRIDOR LATE THIS AFTN. THE
MAIN CONCERN IS TURNING TO A TRAINING SW-NE BATCH OF
+RA/TSRA...EXTENDING FROM S-CNTRL PA UP INTO OUR SERN ZNS...SO FF
WATCHES HAVE BEEN POSTED FOR LUZERNE/LACK/WAYNE/PIKE/SULL CNTYS. SINCE
THE LEADING NRN STREAM WV IS LIFTING OUT TO THE NE THROUGH
ONT...IT WILL LIKELY TAKE THE SECOND WV COMING IN BEHIND IT FROM
WI/UPR MI...TO FINALLY KICK THE HVYR RAIN BAND EWD AFTER 00Z.

AS FOR THE WIND/SVR SITN...STG SYNOPTIC-SCALE WINDS ARE PUSHING
EWD ATTM...AND THE OVERALL WIND THREAT SHOULD BE LWRG WITH TIME
TWDS 00Z. DITTO FOR THE SVR CONVECTIVE SITN.

LTR TNT...DRIER AIR WILL ULTIMATELY PUSH IN FROM THE W...WITH POPS
DIMINISHING BY/AFTER 06Z.

PREV DISC... 1230 PM UPDATE... TOR WATCH #643 ISSUED FOR NE PA
AND SULL CNTY NY...TIL 23Z. THUS...WE'VE ADDED SOME ENHANCED
WORDING FOR THE ISOLD TSRA THIS AREA.

LINEAR FEATURES ARE BCMG MORE PROMINENT ALG THE BACK EDGE OF THE
STEADIER PCPN...AS ALLUDED TO IN PREV DISC. ML CAPES REMAIN FAIRLY
LOW...ON THE ORDER OF 100-200...BUT LOW-LVL SHEAR IS EXTREMELY
IMPRESSIVE (0-1 KM SREL HEL OF 400+). UNLESS MORE DESTAB
OCCURS...DISCRETE CELL DVLPMT IS UNLIKELY...BUT LINES OF
SHRA/EMBEDDED TSRA...WITH LOCALIZED 50+ KT GUSTS ARE PLAUSIBLE.

WE'LL CONTINUE TO MONITOR CLOSELY.

PREV DISC... 10 AM UPDATE... BROAD SWATH OF RA/+RA CONTS TO TRACK
NEWD THROUGH CNY/NE PA ATTM...BEING FUELED BY STG POS THETA-E
ADVCTN ON THE LEADING EDGE OF AN INCRG LOW-LVL JET. WE EXPECT
STEADY RAIN TO PERSIST TIL PERHAPS MID TO LATE AFTN...WHEN THE
BACK EDGE OF THE MAIN PCPN SHIELD...NOW ACRS WRN PA...ATTEMPTS TO
MOVE INTO THE CWA FROM SW TO NE. A BIG QUESTION IS WHAT HAPPENS
AFTER THAT...JUST AHD OF THE COLD FROPA IN THE 21Z-01Z TIME FRAME.

MOST OF THE CONVECTION ALLOWING MODELS (HRRR AND 4 KM WRF...FOR
EXAMPLE) INDICATE THAT SOME SORT OF ENHANCED/CONVECTIVE LN FORMS
ON THE BACK EDGE OF THE STEADIER PCPN AFTER 21Z...TRANSLATING
MAINLY ACRS NE PA AND PTNS OF THE SRN TIER LATE IN THE DAY.
THIS...OF COURSE...WILL DEPEND ON HOW MUCH INSTAB CAN FORM. THE
LATEST RUC SHOWS ML CAPE OF 200-400 THIS TIME FRAME IN OUR SERN
ZNS...WITH THE 12Z NAM COMING IN SHOWING MORE (500-800). GIVEN
EXTENSIVE CLOUD COVER/PCPN FOR SVRL MORE HRS AT LEAST...AND WHAT'S
BEING OBSERVED UPSTREAM ON SPC MESO'S ATTM (ML CAPE OF 100-200 IN
SE PA)...WE'RE INCLINED TO BUY THE MORE CONSERVATIVE RUC. ACRS
ROUGHLY THE SERN HALF OF THE CWA...WE'LL STILL MENTION ISOLD
TSRA...WHILE SHOWING OCNL +RA JUST ABT EVERYWHERE. THE BEST SVR
POTENTIAL APPEARS TO BE JUST SE OF THE CWA...WHERE THE PRIMARY
IMPETUS FOR ANY DISCERNIBLE LN OR DISCRETE CELL FORMATION IS.

KBGM VWP HAS 20-30 KT SRLY FLOW AT 2K FT AGL ATTM...WITH 40-50 KT
AT 3-4K FT AGL. KBGM BASE VEL PRODS ALSO SHOW THE 50-60 KT CORE
MOVG NWD THROUGH ERN PA...AND DESCENDING SOMEWHAT WITH TIME. THE
MOST FAVORABLE TIME FOR CONSISTENTLY STG GRADIENT WIND GUSTS WILL BE
FROM ABT 17-22Z. WIND ADVISORIES REMAIN IN TACT.

UNLESS TRAINING OF HEAVY RAIN BANDS FORM...WE'RE STILL NOT
EXPECTING ANY SIG HYDRO RELATED PROBLEMS...SO NO WATCHES PLANNED
FOR THE TIME BEING.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
340 PM UPDATE... VERY BRIEF DISCN...DUE TO ONGOING SVR WX.

DRY WX STILL ANTICIPATED WED-FRI...OTHER THAN SOME ISOLD -SHRA
EARLY WED...DUE TO A WEAK LAKE RESPONSE.

TEMPS WILL BE UNCHANGED...AS CURRENT MAX/MIN TEMP GRIDS MATCH
BLENDED MOS WELL.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
315 AM UPDATE...CURRENT FORECAST IN GOOD SHAPE, LATEST MODEL RUNS
REMAIN CONSISTENT WITH PREVIOUS CYCLE, NO SIGNIFICANT CHANGES.

PREVIOUS DISC...
FRIDAY THROUGH FRIDAY NIGHT...A DEEP CUT OFF LOW WILL MOVE INTO
THE UPPER MIDWEST DURING THIS TIME. MEANWHILE FARTHER TO THE EAST
IN OUR NECK OF THE WOODS...WE WILL REMAIN IN A DEEP SOUTHWESTERLY
FLOW AHEAD OF THE CUT OFF LOW. INITIALLY THIS WILL BE GREAT NEWS
WITH OUR AREA REMAINING DRY AND EXPERIENCING ABOVE NORMAL TEMPS.
HIGHS FRIDAY SHOULD BE WELL INTO THE 70S...WITH NEAR 80 DEGREE
READINGS ACROSS THE LAKE PLAIN.

SATURDAY AND BEYOND...THE DOWNSIDE TO THE SLOW MOVEMENT OF THE CUT OFF LOW
MENTIONED ABOVE WILL BE AN UNSETTLED WEEKEND. AS THE CUT OFF LOW
MOVES NORTHEAST AND WE BEGIN TO FEEL THE EFFECTS OF THE H5
TROF...RAIN WILL SPREAD OUR WAY LATER SATURDAY INTO SUNDAY. THE
GFS HINTS THAT WE MAY SEE A DRY SLOT LATER SUNDAY...BUT PLENTY OF
UNCERTAINTY EXISTS WITH THE EURO KEEPING US WET. WILL KEEP CHANCE
POPS IN ESPECIALLY ACROSS THE NORTH TO COVER THIS.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
OVERVIEW...MVFR CIGS AND VSBYS LIKELY TO PERSIST THROUGH 21Z AS A PRE-FRONTAL
TROF MOVES THROUGH THE TERMINALS AND WE HAVE WIDESPREAD RAIN.
AFTER THIS TIME VSBYS SHOULD IMPROVE AS THE RAIN ENDS...BUT MVFR
CIGS LIKELY TO PERSIST THROUGH EARLY TONIGHT WITH VFR THEREAFTER.

DETAILS...A LINE OF HEAVIER RAIN IS MOVING ACROSS THE TERMINALS NOW...WELL
AHEAD OF A COLD FRONT OVER WESTERN NY. MVFR CIGS AND VSBYS LIKELY
WITH THE RAIN THROUGH 21Z. SOME BRIEF IFR VSBYS POSSIBLE AT
KRME...KBGM...KAVP DUE TO HEAVIER RAIN DURING THIS TIME. IN
ADDITION SOME PERIODS OF VFR LIKELY AT KRME/KSYR/KAVP DUE TO
STRONG DOWNSLOPING WINDS (SOUTHEAST). ONCE THIS LINE MOVES EAST OF
THE AREA AFTER 21Z...VSBYS WILL IMPROVE TO VFR BUT MVFR CIGS WILL
LINGER THROUGH 03Z - 06Z TONIGHT. AT THE ELEVATED SITES OF KBGM
AND KITH...IFR CIGS ARE POSSIBLE DURING THIS TIME.

AFTER 06Z GENERALLY VFR IS EXPECTED. DUE TO THE RAINFALL IFR
CONDITIONS CAN'T BE RULED OUT AT KELM DUE TO FOG. CONFIDENCE TOO
LOW TO INCLUDE AT THIS TIME DUE TO BREEZY BOUNDARY LAYER WINDS. SCT
CU AROUND 5KFT WEDNESDAY AND VFR CONDITIONS.

SOUTHEAST WINDS SHIFTING TO THE SOUTHWEST BY 21Z SUSTAINED 10 TO
20 KTS...WITH GUSTS TOWARD 30 KTS. SOUTHWEST WINDS BECOMING WEST
TONIGHT WITH GUSTS TOWARD 20KTS THROUGH 03Z...THEN AROUND 10KTS
OVERNIGHT. NORTHWEST WINDS 10 TO 15 KTS WEDNESDAY.

OUTLOOK...

THU/FRI...VFR EXCEPT IFR FOG AT KELM EACH MORNING FROM 8 TO 14Z.

SAT...MVFR POSSIBLE IN SHOWERS.

SUN...GENERALLY VFR...MVFR POSSIBLE NORTH IN SHOWERS.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR PAZ040-044-
     047-048-072.
     WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR PAZ038>040-043-
     044-047-072.
     WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ048.
NY...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NYZ062.
     WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NYZ009-025-036-
     037-044-045-055-056.
     WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NYZ046-057-062.

&&

SYNOPSIS...MLJ
NEAR TERM...DJP/MLJ
SHORT TERM...MLJ
LONG TERM...HEDEN/RRM
AVIATION...HEDEN
Hazardous weather outlook, Sep 18, 12:45 PM EDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
1245 PM EDT TUE SEP 18 2012

NYZ009-025-036-037-044-045-055-056-191645-
NORTHERN ONEIDA-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
TIOGA-BROOME-
1245 PM EDT TUE SEP 18 2012

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

ADDITIONALLY...OCCASIONAL HEAVY RAIN IS EXPECTED THROUGH THE
AFTERNOON. TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE ANTICIPATED
BY EARLY EVENING. GIVEN RECENT DRY CONDITIONS...SUCH RAINFALL
AMOUNTS ARE NOT EXPECTED TO CAUSE SIGNIFICANT FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
HOWEVER...SPOTTERS ARE ENCOURAGED TO FORWARD ANY REPORTS OF STRONG
WINDS...OR WIND DAMAGE...TO THE NATIONAL WEATHER SERVICE IN
BINGHAMTON.

NYZ046-057-191645-
OTSEGO-DELAWARE-
1245 PM EDT TUE SEP 18 2012

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

ADDITIONALLY...OCCASIONAL HEAVY RAIN IS EXPECTED THROUGH THE
EARLY EVENING. TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
ANTICIPATED...WITH LOCALIZED AREAS APPROACHING 3 INCHES. GIVEN
RECENT DRY CONDITIONS...ONLY MINOR RUNOFF PROBLEMS...AT
WORST...ARE FORESEEN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
HOWEVER...SPOTTERS ARE ENCOURAGED TO FORWARD ANY REPORTS OF STRONG
WINDS...OR WIND DAMAGE...TO THE NATIONAL WEATHER SERVICE IN
BINGHAMTON.

NYZ015>018-022>024-191645-
YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG-
1245 PM EDT TUE SEP 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ038>040-043-044-047-072-191645-
BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-
SOUTHERN WAYNE-
1245 PM EDT TUE SEP 18 2012

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...TORNADO WATCH 643 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

ADDITIONALLY...OCCASIONAL HEAVY RAIN IS EXPECTED THROUGH THE
EARLY EVENING. TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
ANTICIPATED...WITH LOCALIZED AREAS APPROACHING 3 INCHES. GIVEN
RECENT DRY CONDITIONS...ONLY MINOR RUNOFF PROBLEMS...AT
WORST...ARE FORESEEN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON.

NYZ062-PAZ048-191645-
SULLIVAN-PIKE-
1245 PM EDT TUE SEP 18 2012

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...TORNADO WATCH 643 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

ADDITIONALLY...OCCASIONAL HEAVY RAIN IS EXPECTED THROUGH THE
EARLY EVENING. TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
ANTICIPATED...WITH LOCALIZED AREAS APPROACHING 3 INCHES. GIVEN
RECENT DRY CONDITIONS...ONLY MINOR RUNOFF PROBLEMS...AT
WORST...ARE FORESEEN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON.

MJ

In the hours before

Local storm report, Sep 18, 3:13 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
313 PM EDT TUE SEP 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND DMG     SYRACUSE                43.04N  76.14W
09/18/2012                   ONONDAGA           NY   STORM CHASER

            POWER POLE DOWN BLOCKING SOUTH TOWNSEND STREET NEAR
            EAST TAYLOR STREET.

&&

MJN
Local storm report, Sep 18, 4:17 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
417 PM EDT TUE SEP 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     HEAVY RAIN       JEFFERSONVILLE          41.78N  74.93W
09/18/2012  M3.50 INCH       SULLIVAN           NY   AMATEUR RADIO

&&

CORRECTED EVENT

DJN
Local storm report, Sep 18, 4:19 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
419 PM EDT TUE SEP 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     HEAVY RAIN       NEVERSINK               41.82N  74.65W
09/18/2012  M4.00 INCH       SULLIVAN           NY   AMATEUR RADIO

&&

DJN
Local storm report, Sep 18, 4:23 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
423 PM EDT TUE SEP 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     HEAVY RAIN       NEVERSINK               41.82N  74.65W
09/18/2012  M4.00 INCH       SULLIVAN           NY   PUBLIC

            FACEBOOK REPORT.

&&

CORRECTED REMARKS...SOURCE

DJN
Local storm report, Sep 18, 4:32 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
432 PM EDT TUE SEP 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HEAVY RAIN       LOCH SHELDRAKE          41.77N  74.67W
09/18/2012  M4.70 INCH       SULLIVAN           NY   PUBLIC

            FACEBOOK REPORT

&&

HEDEN
Local storm report, Sep 18, 4:43 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
443 PM EDT TUE SEP 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     HEAVY RAIN       LIVINGSTON MANOR        41.90N  74.83W
09/18/2012  M3.65 INCH       SULLIVAN           NY   PUBLIC

            FROM FACEBOOK.

&&

HEDEN

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 4:03 AM EDTWind AdvisoryBGMBroome, Chenango, Cortland, Delaware, Madison, Oneida and 4 more16 hr
Sep 18, 12:32 PM EDTSpecial Weather StatementBGMChemung, Schuyler58 min
Sep 18, 1:03 PM EDTSevere Thunderstorm WarningBGMChemung, Schuyler, Tioga, Tompkins57 min
Sep 18, 1:28 PM EDTSevere Thunderstorm WarningBGMCayuga, Cortland, Onondaga, Tompkins62 min
Sep 18, 2:01 PM EDTSevere Thunderstorm WarningBGMChemung, Cortland, Madison, Oneida, Onondaga, Tioga and 1 more59 min
Sep 18, 2:07 PM EDTSpecial Weather StatementBGMTioga53 min
Sep 18, 2:35 PM EDTAreal Flood AdvisoryBGMDelaware, Sullivan6 hr
Sep 18, 2:36 PM EDTFlash Flood WatchBGMSullivan9 hr
Sep 18, 2:51 PM EDTSevere Thunderstorm WarningBGMMadison, Oneida54 min
Sep 18, 3:03 PM EDTSevere Thunderstorm WarningBGMSullivan32 min
Sep 18, 4:22 PM EDTFlash Flood WarningBGMSullivan8 hr

Nearby

River Flood Warnings in New York, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.